Alert archive / Utah / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 19, NWS Salt Lake City, UT

July 6, 2001Beaver County, Iron County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 6, 2001, 6:10 PM MDT for Beaver County, Iron County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2001, 6:10 PM MDT (00:10 UTC)
Expired
Jul 6, 2001, 6:45 PM MDT
In force
35 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties

Counties Beaver County, UT, Iron County, UT

The radar

The Cedar City radar (KICX), 67 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2001-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2001-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1132 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 070011
SVRSLC

UTC001-021-070045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
610 PM MDT FRI JUL 6 2001

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BEAVER COUNTY IN UTAH
  EXTREME NORTH CENTRAL IRON COUNTY IN UTAH

* UNTIL 645 PM MDT

* AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTH OF MINERSVILLE...OR ABOUT 23
  MILES SOUTH OF MILFORD...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES WEST OF MINERSVILLE AT 645 PM MDT

THIS STORM WILL BE MOVING NORTH ALONG STATE HIGHWAY 130.  LARGE HAIL 
AND VERY HEAVY RAIN ARE LIKELY FROM THIS STORM. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...L7ON 3805 11310 3797 11294 3828 11271 3838 11314

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:15 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 6, 3:15 PM MDT, 2 hours 55 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 PM MDT FRI JUL 6 2001

SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS
AND THUNDERSTORMS TO MUCH OF UTAH THROUGH SUNDAY.

DISCUSSION...DEEPEST MOISTURE HAS STAYED OVER ABOUT THE WESTERN 1/3
OF THE FORECAST AREA. CONVECTION SO FAR HAS BEEN VERY SHORT PULSE
ALTHO SOME OF THE CELLS APPEAR TO BE TRAINING. THE SHORT WAVE OVER
AZ SHOULD BE LIFTING INTO UTAH TONIGHT AND ACTIVITY SHOULD CONTINUE
MUCH OF THE NIGHT AS THIS MOVES NORTH. VERY HEAVY RAINS HAVE BEEN
NOTED TO OUR SOUTH IN THE DEEPER MOISTURE CLOSER TO THE WAVE.
EXPECT THESE TO SPREAD INTO SOUTHERN UTAH THIS EVENING AND WILL
ISSUE A FLASH FLOOD WATCH FOR OUR SOUTHWESTERN 4 COUNTIES UNTIL
MIDNIGHT.

THIS WAVE SHOULD BRING FAIRLY WIDESPREAD PRECIP TO MOST OF THE
FORECAST AREA, ALTHO THE CONSIDERABLE CLOUDINESS ACCOMPANYING THIS
FEATURE COULD HOLD BACK CONVECTIVE DEVELOPMENT SOMEWHAT.

MODELS ALSO DISTINGUISH BETWEEN THIS SHORT WAVE AND THE CIRCULATION
MOVING INTO SRN CA. THIS SECOND FEATURE LIFTS NORTHWARD TO OUR WEST
SAT NIGHT AND SUN, AND SHOULD ASSIST CONVECTION OVER OUR AREA AS IT
GOES.

SOME DRYING IS POSSIBLE OVER THE FAR WEST BEHIND THIS FEATURE SUN
AFTERNOON, BUT SWLY FLOW IS NOT STRONG ENOUGH OR LASTS LONG ENOUGH TO
CLEAR OUT MOISTURE...AND SCATTERED CONVECTION WILL RETURN TO JUST
ABOUT THE ENTIRE AREA BY MON AFTERNOON. CURRENT PATTERN WITH RIDGE
OVER THE ROCKIES AND GENERAL SOUTHERLY FLOW OVER OUR AREA REMAINS IN
PLACE WITH LITTLE CHANGE THROUGH THE WEEK SO HAVE KEPT A CHANCE
MENTION EACH DAY THRU THE EXTENDED.

SLC 6665 CDC 8753  WILENSKY

.SLC...FLASH FLOOD WATCH FOR SOUTHWESTERN UTAH UNTIL MIDNIGHT
TONIGHT...UTC017-021-025-053

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:20 PM MDTSevere Thunderstorm WarningSLCKane, San Juan25 min
Jul 6, 6:30 PM MDTSevere Thunderstorm WarningSLCSalt Lake30 min
Jul 6, 7:26 PM MDTFlash Flood WarningSLCWashington64 min
Jul 7, 5:15 PM MDTSevere Thunderstorm WarningSLCRich, Summit45 min

Nearby

Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.